Doctors Lounge - Pharmacy Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Pharmacy & Drug Topics
Question: bruising and Ranitidine
|sibefan - Sun Jan 25, 2009 7:40 pm||
I have read in the product monologue that a side effect of Ranitidine can be unusual bleeding or bruising. If an infant (5 month old female) were taking Ranitidine each day (6 mg/kg/day) and were showing signs of frequent bruising, what would you see on the infant (where would the bruises most likely be)? Would the bruising develop on any pressure points on the baby, ie on the buttocks from sitting, over the car seat straps, at the ankles where they feet are held together during a diaper change, under the armpits from lifting, etc? A friend is trying to figure out what is causing her child to bruise so easily and she just recently discovered this in the product monologue. Do you have any further information you could provide or do you have a resource we could refer to?
A concerned friend.
|Tom Plamondon PA-C - Mon Feb 09, 2009 1:59 pm||
Thanks for writing in.
I have not read or heard of this medicine causing bruising.
If the ranitidine were to cause bruising, I would expect the bruising to present anywhere on the body. Also, if it appears the bruising has started since using the new medicine, then a trial off the medicine would be prudent.
Consult with your pediatrician before starting or stopping any medicine.
Keep in touch.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.